Doctors

Hi and I hope everyone is as good as can be. Because of the stress of applying for PIP as they are stopping my DLA, I had to go to doctors with severe migraines and sleeping problems (more than usual) on 12.01.17. As well as a lot of different medications I am on, I take co-codamol for pain. I know this medication can cause headaches and sleep problems and have tried to cut down but really need them for the fibro pain. My blood pressure was high and she arranged blood test and increased my Ramipril and prescribed me Topiramate Accord 25mg for the headaches, I only took them for a few days as on the leaflet can cause depression and suicidal thoughts. I have been on Fluoxetine anti-depressant for years, and still get very depressed. I had appt. with doc yesterday to get blood pressure checked, which is still high. I asked about other pain medication, she said most strong pain killers have codeine which can cause headaches. She suggested Ibuprofen, I told her I had tried them before but couldn't take them for some reason, but couldn't remember why. Anyway said I'd try them again. But on reading leaflet, you shouldn't take them if you have high blood pressure, high cholesterol which I have been taking statins for years, also heart problems, I had heart attack 3 years ago and had a stent fitted. What is this doctor all about. Sorry to rant on, confused. Help!!!!

12 Replies

oldestnewest
  • Oh dear, what a mess.

    I suggest you make another appointment with your Gp, either an emergency one or telephone.

    Write down all your medication, why you are taking them and why you cannot take ibrufopen. Remind her of your heart attack and stent.

    It is true that continually taking headache medication that contains codeine will not improve it, the codeine perpetuates it and of course you take more because your headache is worse. I think that is probably the reason why your doctor suggested ibrufopen, but obviously forgot you had other medical issues.

    Try, if you can, to not take any painkillers for as long as you can stand it, definitely increasing the hours between.

    I find having a hot shower and washing my hair is helpful to release any stress or pressure, particularly if the water is directed at the back of my neck. This may help you too.

    I hope you get it sorted out really soon.

    Kay

  • Thanks Kay, the doc was treating me for high blood pressure at same appt. Same doc phoned ambulance for me when I had chest pains 8 months ago, thinking it was my heart again. Only take pain meds when really needed. Last 6 weeks terrible pain, head, neck, shoulders, absolutely everywhere down to my toes. I will go back and see her. Thanks for your advice. X

  • Tildy hun, I think I went thru the medicl books of drugs until I found something that eased most of the pain, I wonder if your g.p will let you try Tramadol with paracetamol;? I find it helps day and night and I sleep well with them too..Anti depressants are a bit hit n miss which will suit your condition, just a bit unsure with you using Ramaprill but ask you never know! Good luck

  • Thanks Caz, I've tried tramadol before as well. Can't remember why I stopped these, will check them out again, x.

  • Hi there

    Do you have a good relationship with your GP? Is he explaining everything to you properly?

    I am not a medical professional so can only suggest that you speak to your GP about changing your medication.

    Have you ever tried Amitryptyline? Taken at a certain dose it acts as an antidepressant but also helps with sleep and pain too.

    You could also discuss something like Gabapentin. Have you ever tried that?

    Do you think it would be beneficial for you to see a different GP at your surgery?

    Write down everything that you want to discuss with your GP and take it with you. It is very easy to forget what you want to discuss.

    I've been taking antidepressants for years, but still suffer from depression.

    Have you ever been in contact with an organisation called MIND. Here is their website address mind.org.uk

    They offer one to one counselling for a year. There are also courses that you can attend. It is all free. I can personally highly recommend them.

    Please let us know how you get on.

    Wishing you much peace

    Lu xx

  • Thanks Lu, I was put on Amitryptyline after I had a bad breakdown 30 years ago. Didn't get on with it at all, had to take diazepam to counteract side effects. Was admitted to hospital for a few days so that I could stop taking it. But will talk to doctor again.

  • I'm sorry to hear that. Isn't it funny how we are all so different.

    Amitryptyline is one of the only antidpressants that hasn't given me awful side effects.

    See what your GP can offer you that you haven't already tried xx

  • Thanks anyway, yes we are all different. Though it is good to be on this site and know that we are not alone. We can only try. Xx

  • It definitely feels good to know that we are not alone and that we can completely understand what each other are going through.

    It's a horrible condition that steals our lives.

    We just have to try our best not to let it steal our hope xx

  • Hi _Tildy_

    I am so genuinely sorry to read this and I am not sure what your GP is on about here as it appears they are intimating it is a choice between codeine and ibuprofen? This simply is not true my friend. There is a third alternative for out-and-out pain killers. The third category is analgesics. I have pasted you an excerpt and a link about one particular drug called *Nefopam below:

    *Nefopam is a centrally-acting non-opioid analgesic drug of the benzoxazocine chemical class which was developed by Riker Laboratories in the 1960s. Wikipedia

    MHRA Information Booklet - Nefopam:

    mhra.gov.uk/home/groups/par...

    I would perosnally book another appointment with a different GP and ascertain if you are suitable for this category of medication? I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • Thanks Ken, I will mention these to doctor. I think I need to have a review of all the meds I am on. It's scary to change but am sure there's better out there. Thought I was a bit old to bother with changing. I am 61 but feel 81. All the best x.

  • Good luck my friend x

You may also like...